# SDR 2010FA0000839

- Difficulty date: August 11, 2010
- Submitted: August 19, 2010
- Operation: General aviation
- Aircraft: N221GH
- Make and model: Piper PA-32R-300
- Aircraft serial: 32R7680502
- Aircraft time: 3,946 hours
- Engine: Lyc TIO540*
- Propeller: Hartzl HCC2YR1
- System (JASC): 6114 · Propeller Hub Section
- Part: O-Ring
- Part number: C33171151
- Condition: Broken
- Location: Prop Hub
- Part time: 28 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED LOSS OF CONTROL OF PROPELLER CAUSING MOMENTARY OVERSPEED WHICH FORCED THE PILOT TO USE THE THROTTLE TO GAIN CONTROL.  DISASSEMBLY OF PROPELLER REVEALED INTERNAL OIL LEAK CAUSING A HYD LOCK WITH THE BLADES AT FINE PITCH. FURTHER INVESTIGATION OF THE SEALS REVEALED FAULTY O-RING IN THE REAR OF THE HUB OF THE PROPELLER. O-RING WAS RETURNED TO THE MFG FOR THEIR ANALYSIS.
